MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE NXT PLATFORM; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE NXT PLATFORM; CARDIAC CHEST COMPRESSOR
Model Number NXT PLATFORM
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse nxt platform in the complaint was returned to zoll on 25 january 2024 for evaluation.However, the investigation is still in progress.A follow-up report will be filed when the investigation has been completed.
 
Event or Problem Description
The autopulse nxt platform (sn (b)(6)) was used to resuscitate a patient in cardiac arrest.The patient's clothes were removed, and the patient was placed on the platform with bare skin.The autopulse nxt platform was used on a hardwood floor inside the patient's house living room (~ 60f degrees ambient temperature).The customer used the nxt carry case throughout the entire call.The nxt carry case was first used on a hardwood floor in the residence, and later, it was moved to the cot with a sheet on the mattress.The crew reported that nothing was blocking the nxt platform vents.The nxt platform delivered compressions with the first battery for about 20 minutes, and at that point, the crew noticed a smell described as "burned plastic." the crew kept the nxt platform running regardless of the smell until the platform displayed a low battery alert.The crew proceeded to switch to a second battery.A few minutes (4 to 5 minutes) after the second battery was deployed, the patient call was terminated.The nxt platform did not stop compressions, but the crew stated that the "burned plastic" smell was noticeable as it quickly traveled through the er room.Per the customer, the batteries used during this event have been put into the autopulse nxt charger, and no errors or faults were detected.The patient's status information was requested, but the customer did not provide a response.
 
Additional Manufacturer Narrative
H4 (device manufacture date) was updated.The reported complaint that the autopulse nxt platform (sn 00142) emitted a "burned plastic" smell was not confirmed during functional testing.The autopulse platform functioned as intended.Visual inspection of the returned autopulse platform showed no physical damage.The autopulse platform passed preliminary functional testing without any fault or error.The customer's reported complaint was not replicated, as no "burning smell" was noticed during the initial functional test.As a customer accommodation, zoll replaced this autopulse nxt platform.Therefore, this platform will not be returned to the customer.

Brand Name
AUTOPULSE NXT PLATFORM
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18682252
Report Number3010617000-2024-00109
Device Sequence Number6195699
Product Code DRM
UDI-Device Identifier00849111003049
UDI-Public00849111003049
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K221700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNXT PLATFORM
Device Catalogue Number8700-001070-01
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight250 KG